U.S. doctors online nowAsk doctors free
Canada
A 39-year-old female asked:

i just recently had an iv and my vain is now very sore and hard is this normal? should i be concerned?

1 doctor answer4 doctors weighed in
Dr. Glenn Skow
Family Medicine 12 years experience
Thrombophlebitis: It is not uncommon for this to occur. The vein has been punctured and can result in local irritation. Warm compresses to that area as well as aspirin, or other non-steroidal anti inflammatory, may help. These may, however, cause stomach upset, particularly on an empty stomach, or increase risk for bleeding. Best to consult your doctor.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Similar questions

FL
A 28-year-old female asked:

Hi I recent had to get a shot in my butt and now I have a lump and its very sore its hard for me to sit down what should I do ?? Please help

1 doctor answer1 doctor weighed in
Dr. Charles Gordon
Specializes in Adolescent Medicine
Probably sterile abs: cess. I do not know how many cc you got but you probably got just 0.5 to 1.5 cc. The fluid should be absorbed by your muscle (the gluteus Maximus) in the next few days. In the meantime you can go to a surgical supply house or Google and get a silicone filled pillow to sit on for comfort.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Sep 13, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.